Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 64, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jul 14, 2005, 9:31 PM CDT for Bee County, Live Oak County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2005, 9:31 PM CDT (02:31 UTC)
- Expired
- Jul 14, 2005, 10:02 PM CDT
- In force
- 31 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
Counties Bee County, TX, Live Oak County, TX
The radar
The Corpus Christi radar (KCRP), 79 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2282 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 9:23 PM CDT, 8 minutes earlier.
Area forecast discussion, Jul 14, 9:23 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 923 PM CDT THU JUL 14 2005 .UPDATE...MID-LEVEL SHORTWAVE TROUGH CROSSES THE REGION TONIGHT WITH ADEQUATE SYNOPTIC-SCALE ASCENT. 250HPA DIVERGENCE MAXIMUM/LOW-LEVEL JET ARE CENTERED OVER THE RIO GRANDE PLAINS WHERE SIGNIFICANT REFLECTIVITY ECHOES ARE TRENDING. OUTFLOW BOUNDARY WILL CONTINUE TO DROP SOUTH ACROSS THE REGION AND PROVIDE LOW-LEVEL FORCING. MOISTURE/INSTABILITY WILL BE QUITE FAVORABLE FOR AFOREMENTIONED FORCING TO PRODUCE SCATTERED TO NUMEROUS CONVECTION WITH TORRENTIAL RAINS AND LOCALIZED SEVERE WEATHER. WILL LOWER MIN TEMPERATURES A LITTLE AS RAIN-COOLED AIRMASS ENVELOPS THE REGION. ALSO INCREASING QPF SIGNIFICANTLY. && .MARINE...LOW-LEVEL JET AND MESOSCALE INFLOW INTO CONVECTION WILL MAINTAIN SCA CONDITIONS ACROSS MUCH OF THE WATERS. && .AVIATION...OVERALL AT THIS TIME EXPECT CONVECTION TO CONTINUE TO DRIFT SOUTHWEST OVERNIGHT AND THIS MAY IMPACT KLRD AFTER 06Z. WILL MONITOR LATEST TRENDS IN RADAR BFR DECIDING IF PRECIP NEEDS TO BE MENTIONED THERE. CONVECTION MAY ALSO GET TO KALI BUT THINK AT THIS TIME IT WILL DIE OFF BFR IT GETS TO KCRP. WITH UPPER LOW MOVING FURTHER SOUTH TOMORROW...EXPECT MORE CONVECTION AND HAVE INCLUDED PROB30S EXCEPT AT KLRD. && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...SCA GMZ230-250-255-270-275. && 85/UPDATE 86/GW/AVIATION
Hazardous weather outlook, Jul 14, 3:46 PM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 346 PM CDT THU JUL 14 2005 GMZ230-235-250-255-270-275-TXZ229>234-239>247-151100- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 346 PM CDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE TEXAS HILL COUNTRY WILL MOVE EAST SOUTHEAST TOWARD THE MID AND UPPER TEXAS COAST THIS EVENING AND OVERNIGHT. THE ATMOSPHERE IS UNSTABLE AND THE STORMS ARE SLOW MOVING...THEREFORE A FEW STORMS MAY BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY RAINFALL AS THEY APPROACH THE NORTHERN COASTAL BEND...BETWEEN THREE RIVERS AND VICTORIA LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH WEDNESDAY AS A TROUGH OF LOW PRESSURE STALLS OVER SOUTH TEXAS. HIGH MAXIMUM HEAT INDEX VALUES ARE EXPECTED DURING THE LATE AFTERNOON HOURS...ESPECIALLY TUESDAY AND WEDNESDAY. ACCORDING TO THE NATIONAL HURRICANE CENTER...HURRICANE EMILY WILL ENTER THE SOUTHWEST GULF OF MEXICO BY LATE MONDAY. SEA HEIGHTS ARE EXPECTED TO RISE SIGNIFICANTLY OVER THE COASTAL WATERS BY WEDNESDAY. HOWEVER...THE AMOUNT OF PRECIPITATION AND WIND SPEEDS WEDNESDAY WILL DEPEND UPON THE POSITION OF HURRICANE EMILY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JM
In the hours before
Special weather statement, Jul 14, 8:06 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 806 PM CDT THU JUL 14 2005 TXZ231-232-150145- BEE-LIVE OAK- 806 PM CDT THU JUL 14 2005 ...A STRONG THUNDERSTORM AFFECTING EXTREME NORTHERN BEE AND LIVE OAK COUNTIES... AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF NELL...OR 18 MILES WEST OF KENEDY...MOVING EAST AT 15 MPH. THESE STRONG STORMS WILL CONTINUE TO DRIFT INTO NORTHERN PORTIONS OF BEE AND LIVE OAK COUNTIES THROUGH 845 PM. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. GW
Special weather statement, Jul 14, 9:02 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 902 PM CDT THU JUL 14 2005 TXZ230-150300- MCMULLEN- 902 PM CDT THU JUL 14 2005 ...A STRONG THUNDERSTORM WAS AFFECTING MCMULLEN COUNTY... AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CALLIHAM...OR 7 MILES EAST OF TILDEN...MOVING SOUTH AT 5 TO 10 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. GW
Local storm report, Jul 14, 9:31 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
931 PM CDT THU JUL 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM FLASH FLOOD THREE RIVERS 28.47N 98.18W
07/14/2005 LIVE OAK TX LAW ENFORCEMENT
SEVERAL STREETS FLOODED AND CLOSED IN THREE RIVERS
0929 PM TSTM WND DMG 6 S THREE RIVERS 28.38N 98.18W
07/14/2005 LIVE OAK TX LAW ENFORCEMENT
TIN ROOF BLOWN OFF BUILDING INTO MEDIAN ALONG HIGHWAY 281
&&
JMETZThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:36 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 39 min |
| Jul 14, 8:42 PM CDT | Flash Flood Warning | CRP | Live Oak | 3 hr |
| Jul 14, 9:40 PM CDT | Flash Flood Warning | CRP | Bee, Live Oak | 3 hr |
| Jul 14, 9:49 PM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 3 hr |
| Jul 14, 11:49 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
| Jul 15, 8:12 AM CDT | Flash Flood Warning | CRP | Calhoun | 2 hr |
| Jul 15, 10:34 AM CDT | Marine Weather Statement | CRP | 116 min | |
| Jul 15, 12:01 PM CDT | Special Marine Warning | CRP | 44 min | |
| Jul 15, 1:24 PM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| Jul 15, 1:37 PM CDT | Tornado Warning | CRP | Nueces | 23 min |
| Jul 15, 2:00 PM CDT | Tornado Warning | CRP | Nueces | 30 min |
| Jul 15, 3:45 PM CDT | Flash Flood Warning | CRP | Duval | 3 hr |
| Jul 15, 4:08 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.